Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Anderson inequality is strict for Gaussian and stable measures


Authors: Maciej Lewandowski, Michał Ryznar and Tomasz Żak
Journal: Proc. Amer. Math. Soc. 123 (1995), 3875-3880
MSC: Primary 60B11; Secondary 60G15
DOI: https://doi.org/10.1090/S0002-9939-1995-1264821-6
MathSciNet review: 1264821
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mu $ be a symmetric Gaussian measure on a separable Banach space $ (E,\left\Vert \bullet \right\Vert)$. Denote $ U = \{ x:\left\Vert x \right\Vert < 1\} $. Then for every $ x \in {\text{supp}}\;\mu ,x \ne 0$, the function $ t \to \mu (U + tx)$ is strictly decreasing for $ t \in (0,\infty )$. The same property holds for symmetric p-stable measures on E. Using this property we answer a question of W. Linde : if $ \smallint_{U + z} {xd\mu (x) = 0} $, then $ z = 0$.


References [Enhancements On Off] (What's this?)

  • [And] T. W. Anderson, The integral of a symmetric unimodal function over a symmetric convex set and some probability inequalities, Proc. Amer. Math. Soc. 6 (1955), 170-176. MR 0069229 (16:1005a)
  • [Bor] C. Borell, Gaussian Radon measures on locally convex spaces, Math. Scand. 38 (1976), 265-284. MR 0436303 (55:9250)
  • [C-M] R. H. Cameron and W. T. Martin, The orthogonal development of non-linear functionals in series of Fourier-Hermite functionals, Ann. of Math. 48 (1947), 385-392. MR 0020230 (8:523a)
  • [HJ-S-D] J. Hoffmann-Jørgensen, L. A. Shepp, and R. M. Dudley, On the lower tail of Gaussian seminorms, Ann. Probab. 7 (1979), 319-342. MR 525057 (80j:60051)
  • [LePage] R. Le Page, Note relating Bochner integrals and reproducing kernels to series expansions on a Gaussian Banach space, Proc. Amer. Math. Soc. 32 (1972), 285-288. MR 0296987 (45:6046)
  • [LP-W-Z] R. Le Page, M. Woodroofe, and J. Zinn, Convergence to a stable distribution via order statistics, Ann. Probab. 9 (1981), 624-632. MR 624688 (82k:60049)
  • [Lin] W. Linde, Gaussian measure of translated balls in a Banach space, Theory Probab. Appl. 34 (1989), 349-359. MR 1005739 (91b:60006)
  • [Szt] R. Sztencel, Absolute continuity of the lower tail of stable seminorms, Bull. Polish Acad. Sci. Math. 34 (1986), 231-234. MR 861182 (88b:60016)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60B11, 60G15

Retrieve articles in all journals with MSC: 60B11, 60G15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1264821-6
Keywords: Gaussian measures, stable measures, Anderson inequality
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society